Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 31, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 4, 2004, 1:24 PM MST for Gila County, Arizona. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2004, 1:24 PM MST (20:24 UTC)
- Expired
- Aug 4, 2004, 2:30 PM MST
- In force
- 66 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 89 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3402 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 042024 SVRPSR AZC007-042130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 123 PM MST WED AUG 4 2004 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA THIS INCLUDES THE CITY OF GLOBE * UNTIL 230 PM MST * AT 113 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED JUST SOUTH OF GLOBE. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INSPIRATION...CUTTER...MIAMI AND CLAYPOOL. LAT...LON 3325 11091 3325 11061 3384 11038 3390 11089 $$ MB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:30 AM MST, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 4, 10:30 AM MST, 2 hours 54 minutes before
AZZ020>028-CAZ030>033-042245- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1030 AM MST WED AUG 4 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE ALOFT CENTERED OVER TEXAS WILL SHIFT WEST TO NEW MEXICO LATE TODAY...TO THE ARIZONA-NEW MEXICO BORDER LATE FRIDAY...AND THEN OVER ARIZONA BY EARLY NEXT WEEK. WEAK LOW PRESSURE FROM MEXICO IS EXPECTED TO ENHANCE OF THE CHANCE OF THUNDERSTORMS IN SOUTH CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT...BUT GENERALLY LITTLE IF ANY RAIN IS EXPECTED IN THE DESERT AREAS INCLUDING PHOENIX. OTHERWISE...LIMITED MOISTURE UNDER THE HIGH PRESSURE SYSTEM WILL CONTINUE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY SOUTH AND EAST OF THE GREATER PHOENIX AREA THROUGH EARLY NEXT WEEK. THE EXCEPTION WILL BE A TEMPORARY DRYING TREND AGAIN THIS WEEKEND AS THE UPPER FLOW BECOMES WESTERLY. A DRY SOUTHWEST FLOW WILL PREVAIL OVER FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THROUGH EARLY NEXT WEEK. && .DISCUSSION... LOWER LEVELS OF THE AIRMASS WERE 3 TO 4 DEGREES WARMER EARLY THIS MORNING COMPARED WITH THE SAME TIME YESTERDAY MORNING AND THE LOWER LEVELS WERE ALSO DRIER. MEANWHILE...LATE MORNING TEMPERATURES WERE CLOSE TO THE SAME AS YESTERDAY...BUT SLIGHTLY LOWER OVER PORTIONS OF SOUTH-CENTRAL ARIZONA WHERE MID AND HIGH LEVEL CLOUDS FROM THE SOUTHEAST AND SOUTH WERE MOVING IN. HIGH PRESSURE ALOFT CENTERED OVER TEXAS WILL SHIFT WEST TO SOUTHERN NEW MEXICO LATE TODAY...TO THE ARIZONA-NEW MEXICO BORDER LATE FRIDAY...THEN OVER ARIZONA NEXT WEEK. WEAK LOW PRESSURE FROM MEXICO IS EXPECTED TO ENHANCE OF THE CHANCE OF THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT WITH BLOWING DUST IN THE DESERT AREAS. AS WAS THE CASE THIS PAST SATURDAY NIGHT...THUNDERSTORMS ARE POSSIBLE IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT...BUT AS WAS ALSO THE CASE THIS PAST SATURDAY NIGHT...LITTLE IF ANY RAIN IS EXPECTED IN MOST DESERT LOCATIONS...INCLUDING MOST OF THE GREATER PHOENIX AREA. THUS...THE ZONE FORECASTS FOR THE SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING PHOENIX HAVE A CHANCE OF THUNDERSTORMS FOR TONIGHT...BUT WITH ONLY A SLIGHT 20 PERCENT CHANCE OF MEASURABLE RAIN. THE BEST CHANCE OF MEASURABLE RAIN WILL CONTINUE TO BE OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA INCLUDING SOUTHERN GILA COUNTY. DRIER AIR FROM THE SOUTHWEST AND WEST IS EXPECTED AGAIN THIS WEEKEND WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SOUTH AND EAST OF THE PHOENIX AREA. WITH THE EXCEPTION OF A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHWEST ARIZONA EAST OF THE LOWER COLORADO RIVER VALLEY TONIGHT...A RELATIVELY DRY FLOW OF AIR FROM THE SOUTH AND SOUTHWEST IS EXPECTED TO KEEP SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES THIS WEEK AND THIS COMING WEEKEND. IOP #6 FOR THE NAME PROJECT FOR INCREASED RAOBS THROUGH 1200 GMT TODAY. IOP #7 FOR THE NAME PROJECT FOR INCREASED RAOBS 1200 GMT THURSDAY THROUGH 1200 GMT SATURDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ELLIS
Hazardous weather outlook, Aug 4, 11:27 AM MST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 1127 AM MST WED AUG 4 2004 AZZ022-023-050700- GREATER PHOENIX AREA-NORTHWEST MARICOPA COUNTY- 1127 AM MST WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER PHOENIX AREA AND NORTHWEST MARICOPA COUNTY. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS...WITH DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND BLOWING DUST TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...WITH DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND BLOWING DUST THURSDAY AND FRIDAY MAINLY IN THE EVENINGS. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-050700- SOUTHERN GILA/TONTO NF FOOTHILLS- 1127 AM MST WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON WITH A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING THIS EVENING. THE MAIN WEATHER HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN...DECREASING TO A SLIGHT CHANCE THIS COMING WEEKEND. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ027-028-050700- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-SOUTHWEST MARICOPA COUNTY- 1127 AM MST WED AUG 4 2004 .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS...WITH DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND BLOWING DUST BY LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...WITH DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND BLOWING DUST MAINLY IN THE EVENINGS. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-050700- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- 1127 AM MST WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR YUMA AND LA PAZ COUNTIES IN ARIZONA EAST OF THE LOWER COLORADO RIVER VALLEY. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...WITH DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND BLOWING DUST TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-050700- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- 1127 AM MST WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...AND IMPERIAL COUNTY...EASTERN RIVERSIDE COUNTY...AND JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ELLIS
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.